Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Unprotected sex on the day periods ended. Taken emergency contraceptive, vaginal bleeding. Causes and treatment?

Hello Doctor, I am xxxxxx. I had unprotected sex on the same day my periods ended that was 23 Feb 13 and then i had emergency contraceptive on the same date. Then on 28th Feb i got vaginal bleeding which is still continuing till today dat is 2nd day. What Could be the possible reasons? Is it Harmful? What Shall I do?
Asked On : Mon, 4 Mar 2013
Answers:  1 Views:  15
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Mar 2013
Hello Elina
Thank you for your query.
The reason for your abnormal bleeding is because of the emergency contraceptive.
These are hormonal pills, and often induce a withdrawal bleed after consumption.
That is the most probably reason for the bleeding.
Other causes for post menstrual spotting are cervical lesions, polyps, fibroids, endometrial thickening etc.
If the problem recurs, I would advise you to consult a gynecologist.
meanwhile, ensure that you use a reliable and permanent method of contraception in the future, as emergency pills are not meant for regular use.
Take care.
Answered: Mon, 4 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor